Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 9, 2008, 1:19 PM EDT for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 1:19 PM EDT (17:19 UTC)
- Expired
- Jun 9, 2008, 2:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 091719
SVRMFL
FLC021-091800-
/O.NEW.KMFL.SV.W.0050.080609T1719Z-080609T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
119 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 200 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONROE STATION...AND MOVING SOUTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
OCHOPEE...
CARNESTOWN...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2606 8110 2581 8094 2580 8128 2583 8133
2584 8133 2583 8134 2590 8148
TIME...MOT...LOC 1719Z 055DEG 13KT 2591 8117
$$
TINGLER2 follow-up statements
000
WWUS52 KMFL 091744
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT MON JUN 9 2008
FLC021-091800-
/O.CON.KMFL.SV.W.0050.000000T0000Z-080609T1800Z/
COLLIER FL-
144 PM EDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTH CENTRAL COLLIER COUNTY...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OCHOPEE...MOVING SOUTHWEST AT NEAR 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CARNESTOWN...
TAMIAMI TRAIL IN SOUTHERN COLLIER COUNTY...
AND SURROUNDING COMMUNITIES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2600 8123 2590 8100 2581 8094 2580 8128
2584 8133 2583 8134 2590 8148
TIME...MOT...LOC 1744Z 055DEG 13KT 2586 8125
$$
TINGLER000
WWUS52 KMFL 091755
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT MON JUN 9 2008
FLC021-091805-
/O.EXP.KMFL.SV.W.0050.000000T0000Z-080609T1800Z/
COLLIER FL-
155 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLLIER COUNTY
WILL EXPIRE AT 200 PM EDT...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2600 8123 2590 8100 2581 8094 2580 8128
2584 8133 2583 8134 2590 8148
TIME...MOT...LOC 1755Z 063DEG 10KT 2588 8122
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:56 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 9:56 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 956 AM EDT MON JUN 9 2008 .UPDATE 2... ...POSSIBLE STRONG TO SEVERE STORMS OVER WESTERN AREAS OF SOUTH FLORIDA TODAY... HIGH PRESSURE WAS LOCATED OVER THE CAROLINAS THIS MORNING...AS THE MID TO UPPER LEVEL LOW WAS OVER THE EAST COAST OF SOUTH FLORIDA. THE HIGH WILL REMAIN NEARLY STATIONARY TODAY...AS THE MID TO UPPER LEVEL LOW CONTINUES TO MOVE SLOWLY WEST ACROSS SOUTH FLORIDA. AT THE SAME TIME...THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP THIS AFTERNOON WITH THE EAST COAST SEA BREEZE PUSHING ACROSS THE CWA...WHILE THE WEST COAST SEA BREEZE REMAINS NEAR THE WEST COAST. THIS WILL FOCUS THE MOST ACTIVITY OVER THE WESTERN AREAS OF THE CWA THIS AFTERNOON. SO WILL CONTINUE TO SHOW THE HIGHEST POPS OVER THE WESTERN AREAS OF THE CWA FOR TODAY. THE MIA MORNING SOUNDING THIS MORNING WAS ALSO SHOWING THAT THE 500 MB TEMPS WERE AROUND -10C AND THE WET BULB ZERO WAS AROUND 11,500 FEET. THIS INDICATES THAT SOME OF THE STORMS COULD BECOME STRONG TO SEVERE OVER THE WESTERN INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING. SO WILL UPDATE THE MORNING HWO AND ALSO ADD THE STRONG STORM WORDING TO THE WESTERN INTERIOR AREA ZONES FOR THIS AFTERNOON INTO THIS EVENING. THE WINDS OVER THE CWA WATERS WERE FROM THE EAST AROUND 10 MPH THIS MORNING OVER THE ATLANTIC WATERS...AND 5 TO 10 MPH OVER REST OF THE CWA WATERS. THE EASTERLY WINDS SHOULD CONTINUE THROUGH THIS AFTERNOON...BUT THE WINDS NEAR THE EAST COAST BEACHES COULD GET UP TO THE 10 TO 15 MPH RANGE INCLUDING BISCAYNE BAY. SO WILL UP THE WINDS A LITTLE BIT FOR BISCAYNE BAY...AND WILL ALSO MENTION A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA FOR THIS AFTERNOON. THE RELATIVE HUMIDITIES ACROSS THE CWA SHOULD ALSO REMAIN ABOVE THE 35 PERCENT CRITICAL VALUES TODAY. SO NO PROBLEMS WITH THE FIRE WEATHER FOR TODAY. REST OF THE FORECAST LOOKS GOOD AT THIS TIME...AND NO OTHER CHANGES ARE PLAN. && .UPDATE...54/BNB .PREV UPDATE... /ISSUED 748 AM EDT MON JUN 9 2008/ AVIATION...A FEW ISOLD SHRA CONTINUE TO MOVE GENERALLY WEST ACROSS THE ATLANTIC COASTAL WATERS THIS MORNING AND INTO THE EAST COAST METROS, HOWEVER AS THE DAY PROGRESSES COVERAGE OF SHRA AND TSRA IS EXPECTED TO INCREASE ACROSS S FL, BUT MOST ACTIVITY SHOULD PUSH INLAND AND INTO THE WEST COAST. AFTER 18Z JUST LEFT CB GROUP IN WITHOUT MENTION OF SHRA UNTIL NIGHT FOR EAST, BUT VCTS UNTIL LATER IN DAY FOR APF. WINDS ARE EXPECTED TO REMAIN EASTERLY ALONG THE EAST COAST SITES, HOWEVER ALONG THE WEST COAST, APF WILL EXPERIENCE A SEA BREEZE THIS AFTERNOON. /TINGLER && PREV DISCUSSION... /ISSUED 344 AM EDT MON JUN 9 2008/ DISCUSSION...THE MID/UPPER LOW THAT HAS BEEN TRACKING WESTWARD THE PAST FEW DAYS IS OVER THE WESTERN BAHAMAS AND ALL MODELS IN GENERAL AGREEMENT THAT IT WILL CONTINUE INTO THE GOFMEX TODAY. AS A RESULT, FCST SOUNDINGS SHOW STEERING FLOW BECOMING SOUTHERLY ON THE BACK SIDE OF THE LOW AND THIS SEEMS REASONABLE IF IN FACT THE LOW CONTINUES TO MOVE WEST. HOWEVER, LOOKING AT WATER VAPOR IMAGERY, IT APPEARS THAT THE LOW HAS SLOWED ITS WESTWARD MOTION AND IF THIS CONTINUES THE STEERING FLOW MAY BE A LITTLE RELUCTANT TO VEER TO A SOUTHERLY MOTION. THAT BEING SAID, AND SINCE SFC RIDGE WILL REMAIN ACROSS NORTH/CENTRAL FLA, WILL LEAVE HIGHEST POPS OVER THE INTERIOR ZONES TO IN THE NAPLES AREA. A COUPLE OF STORMS ALONG THE WEST COAST LATE YESTERDAY DID BECOME STRONG WITH KAPF REPORTING 38KT MAXIMUM WIND GUST NOT JUST ONCE BUT TWICE. INCREASING MOISTURE WITH PWAT GOING UP TO NEAR TWO INCHES TODAY AS FCST SOUNDINGS SHOW, APPEARS THAT THIS WILL BE LESS OF A FACTOR TODAY. BEYOND TODAY, WX WILL BE DEPENDANT ON WHERE THE UPPER LOW ENDS UP SO FOR NOW WILL PRETTY MUCH LEAVE CURRENT FCST ON TRACK WITH TYPICAL EVERY DAY CONVECTIVE ACTIVITY. MARINE...WEAK SFC RIDGE WILL CONTINUE TO KEEP LIGHT EASTERLY FLOW THROUGH THE PERIOD WITH SEAS LESS THAN 4 FT. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 76 88 76 / 40 30 50 40 FORT LAUDERDALE 86 79 87 79 / 40 30 50 40 MIAMI 87 79 88 78 / 40 30 50 40 NAPLES 90 72 90 74 / 50 40 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Jun 9, 1:06 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 106 PM EDT MON JUN 9 2008 FLZ063-066>075-168-172>174-100500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1259 PM EDT MON JUN 9 2008 ...A FEW STRONG STORMS POSSIBLE TODAY INTERIOR AND WEST LOCATIONS... ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL BE POSSIBLE TODAY BUT MAINLY THIS AFTERNOON AND EARLY EVENING AND MAINLY IN THE WEST INTERIOR AREAS OF SOUTH FLORIDA. OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE, MAINLY IN THE WEST INTERIOR AREAS. WATERSPOUTS: DUE TO COLD AIR ALOFT OVER SOUTH FLORIDA, SOME OF THESE SHOWERS AND THUNDERSTORMS MAY CONTAIN FUNNEL CLOUDS OR WATERSPOUTS. WIND: IF STRONG STORMS DO DEVELOP TODAY A FEW MAY BECOME MARGINALLY SEVERE ACROSS WEST INTERIOR AREAS POSSIBLY PRODUCING WIND GUSTS TO NEAR 60 MPH. HAIL: IF STRONG STORMS DO DEVELOP TODAY A FEW MAY BECOME MARGINALLY SEVERE ACROSS WEST INTERIOR AREAS POSSIBLY PRODUCING HAIL TO AROUND PENNY SIZE. VISIBILITY: VISIBILITIES COULD AGAIN BE SOMEWHAT LIMITED TONIGHT DUE TO SMOKE MIXED WITH FOG OVER GLADES AND HENDRY COUNTIES. RIP CURRENTS: SOUTHEAST WINDS OF 10 TO 15 KNOTS IN THE AFTERNOON WILL PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIP CURRENTS WILL OCCUR AGAIN ALONG THE ATLANTIC COAST ESPECIALLY TOWARD THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. A MIX OF SMOKE AND NIGHTTIME FOG WILL BE POSSIBLE OVER THE NEXT SEVERAL NIGHTS NEAR LAKE OKEECHOBEE AFFECTING MAINLY GLADES AND HENDRY COUNTIES. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. LOCALLY HEAVY RAIN, GUSTY WINDS AND SMALL HAIL ALONG WITH THE OCCASIONAL LIGHTNING STRIKES CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY GUSTY WINDS, HAIL AND FUNNEL CLOUDS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 9, 1:03 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT MON JUN 9 2008
FLZ069-070-075-091745-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
103 PM EDT MON JUN 9 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN SECTIONS OF MAINLAND
MONROE...
AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOOP ROAD CENTER...MOVING NORTHWEST AT 14
MPH.
THIS STORM WILL AFFECT...
MONROE STATION...
LOOP ROAD...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2583 8133 2592 8113 2580 8095 2565 8098
2566 8119
TIME...MOT...LOC 1703Z 125DEG 12KT 2574 8105
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:30 AM EDT | Dense Smoke Advisory | MFL | Glades, Hendry | 3 hr |
| Jun 9, 1:03 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Jun 9, 1:26 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 49 min |
| Jun 9, 1:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Jun 9, 2:01 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jun 9, 2:30 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 9, 2:37 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jun 9, 3:01 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jun 9, 3:03 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 9, 3:10 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Jun 9, 3:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jun 9, 3:28 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
| Jun 9, 3:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jun 9, 3:57 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.